Hail, Lincoln
- When
- May 25, 12:12 PM MST
- Where
- Lincoln County, Alto
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 33.470, -105.670
A strong south to southeast flow brought low level moisture into New Mexico, while an upper level disturbance crossed the state. This produced large hail over portions of central and south central New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A strong south to southeast flow brought low level moisture into New Mexico, while an upper level disturbance crossed the state. This produced large hail over portions of central and south central New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 25, 9:14 AM MST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1014 AM MDT FRI MAY 25 2007 .UPDATE... ADDED ISOLATED THUNDERSTORMS TO THE LATE MORNING FORECAST FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE BACK DOOR COLD FRONT HAS INCREASED DEWPOINTS ALL OF THE WAY TO THE CONTINENTAL DIVIDE...AND LAPS INDICATES SIGNIFICANT MOISTURE CONVERGENCE IN THE MOUNTAINS. FURTHERMORE...ABUNDANT SUNSHINE IN THE WEST IS CAUSING CUMULUS CLOUDS TO BUILD RAPIDLY. A THERMAL TROUGH WILL DELIVER 1 OR 2 DEGREES OF COOLING ALOFT TODAY...SO THIS AFTERNOON/S FORECAST OF SCATTERED CONVECTION APPEARS ON TARGET. && .PREV DISCUSSION... 305 AM MDT FRI MAY 25 2007...SURFACE ANALYSIS EARLY THIS MORNING SHOWS A 1007MB LOW PRES CENTER OVER SE AZ/SW NM WITH SE WINDS ADVECTING PLENTIFUL LOW LEVEL MOISTURE NW INTO MUCH OF NM. LATEST WATER VAPOR LOOP SHOWS SHOWS A SHORTWAVE OVER UT/CO SHEARING SE INTO NORTHERN NM WITH A CONVECTIVE COMPLEX OVER W TX MOVING SLOWLY NORTH. 400-250MB AIRCRAFT WIND PLOTS SHOWS THE REAR SECTION OF A 60-80 KNOT JET AHEAD OF THE SHORTWAVE EXITING SLOWLY NE ACROSS S CO/N NM. RADAR CONTINUES TO INDICATE A FEW SHOWERS/ STORMS STRUGGLING TO DEVELOP OVER THE E PLAINS ALONG OUTFLOW BOUNDARIES WITH ACTIVITY DISSIPATING OVER THE N MTNS AS THE UPPER JET EXITS THE REGION. ANTICIPATE LULL IN PRECIP ACTIVITY OVER THE WESTERN AND NORTHERN HALF OF THE STATE THIS MORNING AND ISOLD TO SCT ACTIVITY AT BEST IN THE E PLAINS. LOWERED POPS TO REFLECT CURRENT TRENDS ACROSS MUCH OF CWA FOR THIS MORNING. 00Z/06Z GUIDANCE CONTINUES TO AGREE ON GENERAL UPPER LEVEL PATTERN WHILE SFC FEATURES AND PRECIP PATTERNS ARE MUCH HARDER TO NAIL DOWN. GIVEN CONSISTENCY WITHIN THE PAST SEVERAL RUNS OF THE NAM DECIDED TO NUDGE FORECAST IN THAT DIRECTION. GIVEN PLENTIFUL LOW LEVEL MOISTURE ACROSS MUCH OF THE STATE EAST OF THE CONTINENTAL DIVIDE AND MODEST AFTERNOON HEATING EXPECTING NUMEROUS SHOWERS/STORMS TO DEVELOP OVER THE WESTERN/CENTRAL MTNS AND MOVE ENE INTO THE CENTRAL HIGH PLAINS BY THE LATE EVENING HOURS. NAM ADVERTISES A STRONG CONVECTIVE BAND TO DEVELOP ALONG THE CONTINENTAL DIVIDE LATE THIS AFTERNOON WITH LIFTED INDICES AROUND -3C...LAPSE RATES BTWN 7 AND 8C/KM...AND PWATS BTWN 0.75 AND 1.00 INCH. STEERING CURRENTS BRING COMPLEX INTO THE KABQ AND KSAF REGION BEFORE MIDNIGHT WITH HEAVY RAINFALL POSSIBLE IN SOME LOCALES. MODEL GUIDANCE THEN COMES INTO BETTER AGREEMENT THAT PRECIP WILL SLOWLY DISSIPATE OVER THE E PLAINS FRIDAY NIGHT. ANOTHER ROUND OF HIGHER TERRAIN SHOWERS/STORMS WILL DEVELOP SATURDAY HOWEVER COVERAGE APPEARS LIMITED. DRYING TREND CONTINUES EACH AFTERNOON THROUGH EARLY NEXT WEEK WITH TEMPS RETURNING AT OR SLIGHTLY ABOVE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 79 45 83 47 / 20 10 5 0 GALLUP.......................... 78 39 82 40 / 30 10 5 0 GRANTS.......................... 77 42 81 41 / 30 20 5 0 GLENWOOD........................ 86 49 88 48 / 10 20 10 10 CHAMA........................... 64 33 72 32 / 50 20 20 10 LOS ALAMOS...................... 70 44 75 42 / 40 50 10 5 RED RIVER....................... 56 36 64 35 / 60 50 20 10 TAOS............................ 71 40 76 38 / 40 50 20 10 SANTA FE........................ 71 45 77 46 / 50 60 20 5 SANTA FE AIRPORT................ 73 46 79 46 / 40 60 10 5 ESPANOLA........................ 77 50 84 51 / 30 50 10 5 ALBUQUERQUE HEIGHTS............. 78 57 82 57 / 30 60 10 5 ALBUQUERQUE VALLEY.............. 80 56 84 56 / 30 60 10 5 ALBUQUERQUE FOOTHILLS........... 75 53 79 57 / 40 60 10 5 ALBUQUERQUE WEST MESA........... 79 55 83 56 / 30 50 10 5 SOCORRO......................... 82 58 84 56 / 30 50 20 10 SANDIA PARK/CEDAR CREST......... 73 47 76 48 / 60 60 20 5 MORIARTY/ESTANCIA............... 76 48 80 46 / 50 60 20 5 CARRIZOZO....................... 78 56 78 56 / 30 50 30 20 RUIDOSO......................... 67 48 70 52 / 60 60 30 30 RATON........................... 73 43 75 44 / 30 50 20 20 LAS VEGAS....................... 70 44 74 43 / 30 40 20 10 ROY............................. 73 52 74 52 / 30 40 20 20 CLAYTON......................... 75 53 76 54 / 40 30 20 20 SANTA ROSA...................... 78 56 84 56 / 30 60 20 20 TUCUMCARI....................... 76 58 83 58 / 30 40 20 20 FORT SUMNER..................... 77 58 84 58 / 30 30 20 20 CLOVIS.......................... 73 56 79 58 / 40 30 30 20 PORTALES........................ 71 55 80 57 / 40 30 30 20 ROSWELL......................... 75 57 83 59 / 30 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 25 2007 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The Holloman AFB radar (KHDX), 60 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
4 hail. Local standard time, as filed.
Funnel cloud reported by EMT north of Alamo.
Between 327pm and 415pm MST there were 3 reports of large hail and 2 reports of funnel clouds around Encino. Hail size ranged from 0.75 inch to 1.75 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23300, 23301, 23302, 23303.